A member asked:
Can you take adipex and celexa (citalopram) together?
4 doctor answers • 6 doctors weighed in
Dr. Michio Abeanswered
Internal Medicine 28 years experience
Adipex-P + Celexa (citalopram): You should avoid this combo if you can. Ssris such as Celexa (citalopram) may potentiate the pharmacologic response to sympathomimetic drugs such as Adipex-P (phentermine). You may experience jitteriness, racing thoughts, stomach cramps, dry eyes, palpitations, tremors, and restlessness. There is also a risk of potentially serious condition known as serotonin syndrome.
5.9k viewsReviewed >2 years ago
Dr. Alan Alianswered
Psychiatry 34 years experience
Celexa (citalopram): Not recommended, due to increase chances of developing serotonin syndrome.
5.4k viewsAnswered >2 years ago
Dr. Gregg Nishianswered
Bariatrics 24 years experience
Adipex and celexa (citalopram): You should ask a pharmacist to be absolutely sure. That being said, according to the packaging insert for adipex (phentermine), there are many drugs listed that should not be taken with it, but Celexa (citalopram) (an ssri) is not listed as one of them. So it should be safe. But again, check with a pharmacist.
5.2k viewsReviewed >2 years agoMerged
Dr. Heidi Fowleranswered
Psychiatry 27 years experience
Drug interactions: There is potential for drug interactions. Per Drugs.Com Celexa may increase effects of phentermine, with SEs like "jitteriness, nervousness, anxiety, restlessness, & racing thoughts" as well as potential for serotonin syndrome.
64 viewsAnswered >2 years agoMerged
Last updated Jul 2, 2020
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.